What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 6, 7:00 PM EST, 11 minutes earlier.
Area forecast discussion, Jul 6, 7:00 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
800 PM EDT Thu Jul 6 2017
.SYNOPSIS...
A cold front will approach from the NW late Saturday, then push
through central NC Saturday night. The front should stall near the
coast on Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 800 PM Thursday...
Only isolated thunderstorms were left over central NC this evening.
There is still a chance of an isolated severe storm or two, given
the lingering instability. However, the lack of mid level wind shear
has limited organization. The threat of severe should greatly
diminish within an hour of sunset. We will carry the higher POP of
30 percent or so - out ahead of the outflow boundary moving ENE from
the Sandhills into the Triangle area and east-central NC through 900-
930 PM, otherwise only 20 POP will be forecast. The convection to
the west of the Appalachians appears to be decreasing and is not
expected to affect our NW zones. Another warm and humid night with
lows in the lower to mid 70s.
&&
.SHORT TERM /Friday and Friday Night/...
As of 315 PM Thursday...
The mid level shear axis extending from Lake Erie through the W Ohio
Valley, mid Miss Valley, to TX today will ease toward the east
through Fri, accompanied by a weak frontal zone that will jump into
the Piedmont trough by afternoon. Low level moisture transport will
increase areawide tonight then become focused over the SE half of
the CWA Fri, just ahead of the mid level shear axis and better DPVA.
A weak upper jet extending from NW NC northeastward over the Mid
Atlantic and NE coast will induce a pocket of weak upper divergence
over NC from afternoon into the night, peaking over E NC. Moderate
MUCAPE is again expected, with deep layer shear likely to be a bit
better than what we have today, around 25-30 kts. Both of these will
be maximized over the eastern CWA, and this is where we should see
the best storm coverage as well as a few strong storms. Will ramp up
pops in the early afternoon to 25-50% (NW to SE), lasting until
early evening when the focus for dwindling convection shifts to the
SE CWA only after nightfall. Thicknesses will be slightly higher Fri
than today, and balanced with the fair to partly cloudy skies,
expect highs of 89-95. Lows Fri night 70-75. -GIH
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 320 PM EDT Thursday...
The long term forecast will be largely characterized by an upper
level eastern CONUS trough that will remain in place while several
features at the surface play a role in the weather for central NC.
For Saturday an exiting surface low will move off to the northeast
but the remains of a weak front will become a focusing mechanism for
diurnal convection with a marginal severe threat. By Sunday, surface
high pressure building over the Appalachians will help to push the
surface front south of the area leaving only slight chances for
convection in the southeast. This will remain the case all the way
through Monday night. As the surface high begins the dissolve,
greater chances for afternoon convection will return for Tuesday.
Rain chances increase for Wednesday and Thursday as a meso low
becomes cutoff from a passing northern stream system and lingers
over the area. This will come with a slight deepening of the upper
level trough which may help enhance development of the surface low.
Temperatures throughout the entire period will be near normals for
this time of year with highs in the upper 80s to low 90s and lows in
the upper 60s to low 70s.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 800 PM Thursday...
Outside of any isolated to scattered storms this evening, generally
VFR conditions are expected for the next 24 hours. Looking beyond
18z Fri, VFR conditions will dominate through Tue., Other than MVFR
conditions associated with scattered storms Friday afternoon and
evening and again Saturday afternoon into the evening.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...KS
NEAR TERM...Badgett
SHORT TERM...Hartfield
LONG TERM...Ellis
AVIATION...Badgett
Hazardous weather outlook, Jul 6, 12:59 PM EST, 6 hours 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
159 PM EDT Thu Jul 6 2017
NCZ007>010-021>025-038-039-073-074-071000-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Davidson-Randolph-Stanly-Montgomery-
159 PM EDT Thu Jul 6 2017
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...This Afternoon and Tonight.
Scattered thunderstorms are expected to develop late this afternoon
and evening. A few storms could become severe, with a primary threat
of damaging winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Showers and thunderstorms are expected again Saturday afternoon and
evening. A few storms could become severe, with a primary threat of
damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ011-026>028-040>043-075>078-083>086-088-089-071000-
Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-
Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
159 PM EDT Thu Jul 6 2017
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...This Afternoon and Tonight.
Heat index values will peak around 100 to 105 degrees for a brief
time this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Showers and thunderstorms are expected to develop during the
afternoon and evening hours on Friday and Saturday. Isolated severe
storms with a primary threat of damaging winds will be possible each
day.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 2:36 PM EST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Raleigh NC
336 PM EDT THU JUL 6 2017
NCZ021-022-062030-
Guilford NC-Forsyth NC-
336 PM EDT THU JUL 6 2017
...A strong thunderstorm will affect portions of western Guilford
and eastern Forsyth Counties Until 430 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm near
Winston-Salem, moving east at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Kernersville, Summerfield,
Stokesdale, Walkertown, Pleasant Garden, Jamestown and Lake Jeanette
Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3625 8025 3623 7973 3596 7975 3605 8028
TIME...MOT...LOC 1936Z 274DEG 20KT 3613 8020
GIH
Special weather statement, Jul 6, 4:52 PM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
552 PM EDT THU JUL 6 2017
NCZ073-074-083-084-062245-
Stanly NC-Richmond NC-Anson NC-Montgomery NC-
552 PM EDT THU JUL 6 2017
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT NORTHERN
ANSON...MONTGOMERY...NORTHERN RICHMOND AND STANLY COUNTIES UNTIL 645
PM EDT...
At 552 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Mt Pleasant, or 11 miles southeast of
Downtown Concord, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Ansonville, Plyler, Midland,
Polkton, Locust and Norwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.
&&
LAT...LON 3550 8030 3551 7977 3531 7971 3528 7971
3525 7970 3524 7967 3520 7966 3519 7965
3499 7957 3496 7958 3501 8030 3519 8028
3520 8030 3517 8035 3518 8037 3517 8039
3517 8042 3516 8044 3518 8050 3519 8051
TIME...MOT...LOC 2152Z 275DEG 45KT 3534 8040
10Special weather statement, Jul 6, 5:26 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
626 PM EDT THU JUL 6 2017
NCZ008>011-062330-
Vance NC-Warren NC-Halifax NC-Granville NC-
626 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VANCE...NORTHERN
WARREN...NORTHEASTERN GRANVILLE AND NORTHWESTERN HALIFAX COUNTIES
UNTIL 730 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, or 12 miles east of Virgilina, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Roanoke Rapids, Norlina, Littleton, Macon, Steele Creek Marina &
Campground, Kerr Lake, Lake Gaston, Wise, Southpointe And Morningstar
Marinas and Tungsten.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.
&&
LAT...LON 3651 7790 3648 7776 3648 7769 3638 7771
3651 7864 3654 7864 3654 7790
TIME...MOT...LOC 2225Z 281DEG 36KT 3657 7855
77Special weather statement, Jul 6, 6:14 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Raleigh NC
714 PM EDT THU JUL 6 2017
NCZ039-040-074-075-070015-
Chatham NC-Randolph NC-Moore NC-Montgomery NC-
714 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT MOORE...EASTERN MONTGOMERY...
SOUTHEASTERN RANDOLPH AND SOUTHWESTERN CHATHAM COUNTIES UNTIL 815 PM
EDT...
At 713 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Seagrove, or 10 miles southeast of North Carolina
Zoo, moving east at 30 mph. Another strong thunderstorm was located
near Biscoe.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Troy, Carthage, North Carolina Zoo, Biscoe, Seagrove, Whispering
Pines, Robbins, Star, Candor and Vass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3567 7976 3570 7939 3551 7935 3550 7934
3548 7936 3544 7933 3543 7933 3540 7929
3535 7927 3533 7924 3527 7922 3522 7982
3536 7989
TIME...MOT...LOC 2313Z 263DEG 28KT 3550 7965
10Special weather statement, Jul 6, 6:50 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
750 PM EDT THU JUL 6 2017
NCZ075-077-070045-
Harnett NC-Moore NC-
750 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOORE AND HARNETT
COUNTIES UNTIL 845 PM EDT...
At 750 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Southern Pines, moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Lillington, Whispering Pines, Broadway, Vass, Cameron, Raven Rock
State Park, Olivia, Pineview, Anderson Creek and Timberlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3529 7939 3534 7925 3531 7918 3558 7892
3553 7876 3526 7872 3526 7883 3524 7887
3523 7888 3519 7909 3517 7910 3517 7911
3518 7913 3517 7914 3519 7918 3521 7925
3516 7933
TIME...MOT...LOC 2350Z 249DEG 25KT 3524 7926
10Special weather statement, Jul 6, 7:04 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Raleigh NC
804 PM EDT THU JUL 6 2017
NCZ040-041-076-070045-
Lee NC-Chatham NC-Wake NC-
804 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEE...SOUTHWESTERN
WAKE AND SOUTHEASTERN CHATHAM COUNTIES UNTIL 845 PM EDT...
At 803 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittsboro, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Cary, Pittsboro, Apex, Holly Springs, Crosswinds Boating Center,
Crosswinds Campground and New Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3579 7869 3556 7867 3556 7884 3558 7891
3556 7894 3556 7928 3574 7928
TIME...MOT...LOC 0003Z 269DEG 25KT 3565 7918
77